Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 55, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 25, 2019, 8:16 PM CDT for Collingsworth County, Texas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2019, 8:16 PM CDT (01:16 UTC)
- Expired
- May 25, 2019, 8:33 PM CDT
- In force
- 17 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Collingsworth County, TX
The radar
The Altus AFB radar (KFDR), 117 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 0.8
The text
As transmitted.
566
WFUS54 KAMA 260116
TORAMA
TXC087-260200-
/O.NEW.KAMA.TO.W.0055.190526T0116Z-190526T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
816 PM CDT Sat May 25 2019
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Southeastern Collingsworth County in the Panhandle of Texas...
* Until 900 PM CDT.
* At 815 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Wellington, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Collingsworth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3477 10017 3483 10022 3505 10000 3485 10000
TIME...MOT...LOC 0115Z 255DEG 45KT 3486 10009
TORNADO...RADAR INDICATED
HAIL...<1.00IN
$$
Beat1 follow-up statement
137
WWUS54 KAMA 260133
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
833 PM CDT Sat May 25 2019
TXC087-260143-
/O.CAN.KAMA.TO.W.0055.000000T0000Z-190526T0200Z/
Collingsworth TX-
833 PM CDT Sat May 25 2019
...THE TORNADO WARNING FOR SOUTHEASTERN COLLINGSWORTH COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
the area until 900 PM CDT.
LAT...LON 3477 10017 3483 10022 3505 10000 3485 10000
TIME...MOT...LOC 0130Z 255DEG 45KT 3492 9982
$$
BeatWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 6:45 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 25, 6:45 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
645 PM CDT Sat May 25 2019
.AVIATION...
For the 00z TAFs...
Threat for additional thunderstorms at terminals has been greatly
reduced, with redevelopment limited to AMA vicinity for the next
hour.
VFR conditions expected through the night as southeast to south
surface winds prevail. MVFR ceilings expected to develop after
sunrise at AMA and DHT, continuing until around 18z Sunday.
Uncertain if ceilings will advance as far north as GUY.
Scattered to numerous thunderstorms expected to develop Sunday
afternoon and evening. Potential for strong to severe
thunderstorms exists Sunday afternoon and evening.
Cockrell
&&
.PREV DISCUSSION... /Issued 207 PM CDT Sat May 25 2019/
DISCUSSION...
Short term information is seen in the mesoscale updated below,
with a near repeat expected on Sunday. Thunderstorms will be in
the forecast for the rest of the afternoon and evening, with a
brief lull in the activity early Sunday. For tomorrow afternoon,
expect another round of strong to severe thunderstorms, with an
increased amount of instability and wind shear. So, we expect to
be once again dealing with additional severe thunderstorms Sunday
afternoon and evening.
Once the storms finish tomorrow, Memorial Day appears to look
pretty good, except for a small chance of thunderstorms in in the
far eastern Texas Panhandle. Most of Monday will be dry and windy,
with increasing southwest winds and warm temperatures. Middle part
of the week also looks relatively dry, with rain and thunderstorm
chances increasing again by Thursday.
Fox
PREV DISCUSSION... /Issued 121 PM CDT Sat May 25 2019/
MESOSCALE UPDATE...
.Severe weather and heavy rain possible today...
* Synoptic Overview: Latest mid-level water vapor imagery reveals
broad and relatively deep trough over the western third of the
CONUS. This pattern will maintain southwest flow with very
subtle perturbations, making it difficult to discern the areas
of better lift in the mid/upper levels, especially given neutral
height tendencies at H5. The visible channels indicate a
cirrocumulus field crossing over the Texas Panhandle this
morning which does suggest some upper level lift, most likely
associated with right entrance region of 200mb jet streak
stretched across the Oklahoma Panhandle up into Central Kansas.
A 40 to 55 knot 500mb jet streak is also progged to shift east
out of eastern NM this afternoon. More pronounced height falls
are noted in near term model guidance at the 700mb level, with
some indication of a minor trough axis. An EML noted in the 12z
KAMA and KMAF RAOBs should be maintained resulting in very steep
mid-level lapse rates throughout the day.
* Mesoscale: The dryline has retreated as far west as Roswell to
Tucumcari, bending back northeast into southwest KS more as a
stalled frontal boundary. Other more subtle boundaries likely
exist from yesterdays convection (and potentially new outflow
boundaries), but the initial focus for thunderstorm development
will be along and east of the dryline, and along the stalled
boundary near Texline to Elkhart, KS (which near term models
suggest may lift further north as a quasi warm front this
afternoon). The morning soundings at KAMA and KMAF showed a
modest EML with 16 deg C warm nose around 775mb. Special 18z
soundings at both sites suggested some warn nose cooling (down
to around 15 deg C), but cap still present with MLCIN around 65
J/kg. This sets up a "loaded gun" sounding considering the cap
is weak and instability is moderate (MLCAPE ~2500 J/kg) and will
likely increase to near 3500 J/kg as surface temperatures warm.
If temperatures can warm to near 80 degrees, the cap will likely
be breached, and any storms that develop will likely have very
strong updrafts in a kinematic environment supporting 40 knots
of deep layer bulk shear early on which is more than sufficient
for supercells. Effective bulk shear is expected to increase to
near 50 knots by late afternoon with enhanced mid level flow.
Model hodographs become more impressive in the late afternoon
and early evening in conjunction with a moderate low level jet.
The 0-1km SRH is expected to increase into the 200 to 400
m^2/s^2 range between 5 PM and 9 PM CDT. LCL heights are
expected to be as low as 500m given BL moisture, with PWATs
around 1.2 to 1.5 in.
* Threats: Discrete supercells capable of producing very large
hail, possibly a few larger than baseballs, will be the main
threat through about 5 PM. Strong winds associated with wet
microburst and RFD is also possible, and may become more of a
threat if storms can line out later in the evening before
exiting our outlook area. A tornado threat increases during the
late afternoon and early evening in addition to the hail/wind
threat, favoring the eastern half of the Panhandles. If storms
can remain discrete, streamwise vorticity will be maximized
into the evening. A strong tornado can't be ruled out.
* Timing & Location: As of 17z, storms were already initiating
east of the dryline near Lovington, NM up to Clovis where lift
associated with H7/H5 speed max is currently progged. These
storms will likely move northeast into portion of the western
and central Texas Panhandle through the early afternoon. Other
storms will likely develop near the stalled boundary in the
northwestern Texas Panhandle and western Oklahoma Panhandle
later this afternoon. Mean storm motion is expected to be NNE at
35 to 45 mph. However, directional shear will favor right moving
supercells with a Bunkers Right Mover motion of NE at 25 to 35
mph becoming more ENE by early evening.
* Summary: Large hail baseball size or larger and damaging wind
gusts are possible in the western and central Texas Panhandle this
afternoon. The hail and wind threat will shift into the eastern
Panhandles this evening with an increasing tornado threat. Storms
could also produce heavy rainfall, which would exacerbate flooding
concerns in the eastern Panhandles.
Ward
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 62 77 59 87 56 / 40 50 50 10 5
Beaver OK 60 80 59 88 57 / 40 60 50 10 10
Boise City OK 55 77 50 83 48 / 20 50 40 5 5
Borger TX 62 80 60 88 57 / 40 60 50 10 5
Boys Ranch TX 61 79 56 88 54 / 30 60 40 5 5
Canyon TX 62 78 59 88 55 / 40 50 50 5 5
Clarendon TX 65 77 62 87 61 / 50 20 50 10 20
Dalhart TX 56 76 50 85 49 / 20 50 40 5 5
Guymon OK 57 77 55 87 53 / 30 70 50 5 5
Hereford TX 62 79 58 88 54 / 30 50 40 5 5
Lipscomb TX 63 79 61 86 60 / 50 30 60 10 20
Pampa TX 62 77 60 86 57 / 50 40 50 10 10
Shamrock TX 64 79 63 85 63 / 60 20 50 10 20
Wellington TX 64 80 64 87 65 / 60 20 50 10 20
&&
.AMA Watches/Warnings/Advisories...
TX...Flood Watch through Sunday morning for the following zones:
Collingsworth...Donley...Gray...Hemphill...Lipscomb...
Ochiltree...Roberts...Wheeler.
OK...Flood Watch through Sunday morning for the following zones:
Beaver.
&&
03/15Hazardous weather outlook, May 25, 3:37 PM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 337 PM CDT Sat May 25 2019 OKZ001>003-TXZ001>020-317-261100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 337 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Strong to severe thunderstorms are expected across the Texas and Oklahoma Panhandles. These storms will be capable of producing hail up to baseball size or larger, damaging wind gusts up to 70 mph, and tornadoes. In addition, flooding concerns exist for the eastern one-third of the Texas and Oklahoma Panhandles as heavy rainfall is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms are expected across the Texas and Oklahoma Panhandles on Sunday and Sunday night, with large hail, damaging winds and tornadoes possible. Thunderstorms are also possible on Monday night, and Wednesday through Thursday across parts of the Panhandles. Chances for thunderstorms increase to include all of the Panhandles Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through tonight and again on Sunday. Cockrell
In the hours before
Local storm report, May 25, 5:00 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
500 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND GST 3 ENE PERRYTON 36.41N 100.75W
05/25/2019 M60 MPH OCHILTREE TX AWOS
&&
EVENT NUMBER AMA1900783
KARLocal storm report, May 25, 5:03 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
503 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 1 W HOOKER 36.86N 101.23W
05/25/2019 M59 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1900784
KARSpecial weather statement, May 25, 5:03 PM CDT, 3 hours 13 minutes before
Special Weather Statement National Weather Service Amarillo TX 503 PM CDT Sat May 25 2019 OKZ002-003-TXZ004-005-010-252230- Texas OK-Beaver OK-Hemphill TX-Ochiltree TX-Lipscomb TX- 503 PM CDT Sat May 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR BEAVER...EASTERN TEXAS... LIPSCOMB...NORTHEASTERN HEMPHILL AND OCHILTREE COUNTIES UNTIL 530 PM CDT... At 501 PM CDT, Doppler radar was tracking several strong thunderstorms across Beaver, Lipscomb, and Ochiltree Counties, moving northeast at 45 mph. Wind gusts of 50 to 57 mph will be possible when these storms collapse. Locations impacted include... Perryton, Lipscomb, Beaver, Booker, Tyrone, Forgan, Follett, Higgins, Darrouzett, Gate, Knowles, Wolf Creek Park, Elmwood, Farnsworth, Boyd, Waka, Floris, Glazier, Bryans Corner and Baker. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle of Oklahoma...and the Panhandle of Texas. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for the Panhandle of Oklahoma. LAT...LON 3585 10000 3628 10106 3700 10108 3700 10000 TIME...MOT...LOC 2201Z 225DEG 39KT 3656 10034 Beat
Local storm report, May 25, 5:06 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
506 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
05/25/2019 M67 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1900785
KARSpecial weather statement, May 25, 6:40 PM CDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Amarillo TX 640 PM CDT Sat May 25 2019 TXZ018-019-260015- Donley TX-Armstrong TX- 640 PM CDT Sat May 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARMSTRONG AND SOUTHWESTERN DONLEY COUNTIES UNTIL 715 PM CDT... At 639 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles west of Brice, or 17 miles northeast of Silverton, moving east at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Armstrong and southwestern Donley Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle of Texas. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for the Panhandle of Texas. LAT...LON 3481 10136 3500 10118 3475 10073 3475 10131 TIME...MOT...LOC 2339Z 250DEG 27KT 3471 10118 Beat
Local storm report, May 25, 6:56 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
656 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST 4 E WHEELER 35.45N 100.20W
05/25/2019 M66 MPH WHEELER TX OTHER FEDERAL
WHEELER RAWS SITE RECORDED 66 MPH PEAK WIND GUST.
&&
EVENT NUMBER AMA1900786
FOXThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:04 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 41 min |
| May 25, 8:06 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 37 min |
| May 25, 8:09 PM CDT | Tornado Warning | AMA | Collingsworth, Wheeler | 22 min |
| May 25, 8:51 PM CDT | Areal Flood Advisory | AMA | Collingsworth, Hemphill, Wheeler | 114 min |
| May 26, 3:01 AM CDT | Flood Watch | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Hansford and 10 more | 22 hr |
| May 26, 5:58 AM CDT | Dense Fog Advisory | AMA | Armstrong, Carson, Moore, Potter, Randall | 3 hr |
| May 26, 1:13 PM CDT | Special Weather Statement | AMA | Dallam | 32 min |
| May 26, 2:12 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 15 min |
| May 26, 2:23 PM CDT | Special Weather Statement | AMA | Potter | 37 min |
| May 26, 2:42 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter, Randall | 48 min |
| May 26, 3:00 PM CDT | Special Weather Statement | AMA | Moore | 30 min |
| May 26, 3:43 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts | 62 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.